Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 3, 1999, 2:10 AM CST for Geneva County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 1999, 2:10 AM CST (08:10 UTC)
- Expired
- Mar 3, 1999, 2:30 AM CST
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Geneva County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 1:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KTLH 030812 RRA TORTLH ALC061-030830- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EST WED MAR 3 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... GENEVA COUNTY IN SOUTHEASTERN ALABAMA * UNTIL 230 AM CST (330 AM EST) * AT 208 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES SOUTH OF SAMSON... MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... BELLWOOD BY 230 AM CST THIS IS A DANGEROUS SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 1:20 AM CST, 50 minutes earlier.
Area forecast discussion, Mar 3, 1:20 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 AM EST WED MAR 3 1999 88-D DATA AND LDS INDICATE A LINE OF CONVECTION IS BEGINNING TO SHOW UP JUST TO THE WEST OF FCST AREA...EXTENDING FROM TROY AL SWWD TO MILTON FL. THIS CONVECTION IS OCCURRING IN ASSOCIATION WITH A WEAK PRE-FRONTAL BOUNDARY. CURRENT MODEL RUNS SHOW A DEEPER TROF THAN PREVIOUSLY PREDICTED...ALTHOUGH ALL AGREE THE STRONGEST ENERGY WILL REMAIN THE NORTH OF THE FA. CAPE VALUES ARE FORECAST TO BE AT OR ABOVE 1500 J/KG OVR PORTIONS OF THE FL PH THIS MORNING. INDEED...THIS SYSTEM HAS ALREADY GENERATED SEVERE WEATHER IN CENTRAL MS...IN THE FORM OF A SUSPECTED TORNADO AND SMALL HAIL. THE SRN END OF THE LINE IS MOVING INTO A MOIST AIRMASS...SFC DEWPOINTS IMMEDIATELY AHEAD OF THE LINE ARE IN THE LO- TO MID-60S. THE AIRMASS FARTHER EAST IS MORE STABLE AND WILL TEND TO DAMPEN ACTIVITY UNTIL DEWPOINTS RISE FROM THE 50S. THUS EXPECT PROBABILITY OF SEVERE WEATHER WILL BE HIGHER IN THE MORE NRN COUNTIES OF THE FA. WHOLE SYSTEM SEEMS TO BE MOVING FASTER THAN EXPECTED... ILLUSTRATED BY THE FACT THAT SPC JUST ISSUED WW67 WHICH INCLUDES WRN HALF OF FA. MAY NEED SMALL CRAFT ADVISORIES DUE TO STRONG GRADIENT AHEAD OF RACING FRONT. MODELS SHOW FRONT THROUGH MOST OF THE FA BY MID AFTERNOON...WITH RAPID CLEARING BEHIND THE FRONT. 00Z FWC TEMPS LOOK WAY TOO WARM...SHOWING LO OF 58 FOR TLH WHEN WE HAVE ALREADY SEEN 51. SUSPECT WED HI OF 72 WILL BE A BIT HIGH... WITH SLIGHTLY COOLER TEMPS MOVING IN BEHIND THE FRONT. AFD
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.